Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jun 14, 2019, 3:23 AM EDT for 6 counties in Michigan. It took effect at Jun 14, 2019, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2019, 3:23 AM EDT (07:23 UTC)
- In effect from
- Jun 14, 2019, 11:00 AM EDT
- Expired
- Jun 14, 2019, 10:42 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588 WHUS43 KGRR 140723 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 323 AM EDT Fri Jun 14 2019 MIZ037-043-050-056-064-071-141530- /O.NEW.KGRR.BH.S.0003.190614T1500Z-190615T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 323 AM EDT Fri Jun 14 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH SATURDAY MORNING... The National Weather Service in Grand Rapids has issued a Beach Hazards Statement...which is in effect from 11 AM EDT this morning through Saturday morning. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM St. Joseph to Manistee. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... FOR SOUTH FLOW USE: South Beach in South Haven... Grand Haven State park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...Winds and waves will increase this afternoon and evening along the lakeshore. Conditions will not be as bad as Thursday, however they will become hazardous again. Winds over 25 mph will be likely, along with wave heights of up to 7 feet toward Little and Big Sable Points. These conditions will allow for all of the swim hazards to be present. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
3 follow-up statements
923 WHUS43 KGRR 141428 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1028 AM EDT Fri Jun 14 2019 MIZ037-043-050-056-064-071-142230- /O.CON.KGRR.BH.S.0003.190614T1500Z-190615T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1028 AM EDT Fri Jun 14 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM St. Joseph to Manistee. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... FOR SOUTH FLOW USE: South Beach in South Haven... Grand Haven State park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...Winds and waves will increase this afternoon and evening along the lakeshore. Conditions will not be as bad as Thursday, however they will become hazardous again. Winds over 25 mph will be likely, along with wave heights of up to 8 feet toward Little and Big Sable Points. These conditions will allow for all of the swim hazards to be present. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
725 WHUS43 KGRR 141940 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 340 PM EDT Fri Jun 14 2019 MIZ037-043-050-056-064-071-150345- /O.CON.KGRR.BH.S.0003.000000T0000Z-190615T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 340 PM EDT Fri Jun 14 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM St. Joseph to Manistee. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... FOR SOUTH FLOW USE: South Beach in South Haven... Grand Haven State park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 15 to 25 knots and waves up to 5 to 7 feet will create dangerous swimming conditions along the Lake Michigan beaches. The largest wave will be in the area of Little and Big Sable Points. These conditions will allow for all of the swim hazards to be present. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ wdm WEATHER.GOV/GRR
834 WHUS43 KGRR 150242 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1042 PM EDT Fri Jun 14 2019 MIZ037-043-050-056-064-071-150345- /O.CAN.KGRR.BH.S.0003.000000T0000Z-190615T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1042 PM EDT Fri Jun 14 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Grand Rapids has cancelled the Beach Hazards Statement. Webcams and buoy observations confirm that wave heights have fallen, with the expectation for a continued downward trend overnight. As such, the Beach Hazardous Statement has been cancelled. $$ WEATHER.GOV/GRR BORCHARDT
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 14, 3:14 AM EDT, 9 minutes earlier.
Area forecast discussion, Jun 14, 3:14 AM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 314 AM EDT Fri Jun 14 2019 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 314 AM EDT Fri Jun 14 2019 - Rain chances increase later today and tonight - Smaller chances of rain persist through early next week - Temperatures generally stay at or a little below average through the next week && .DISCUSSION...(Today through next Thursday) Issued at 314 AM EDT Fri Jun 14 2019 Plenty of smaller items of interest possible through early next week, but we may escape any bigger weather events for the time being. The first item of interest will likely be the rainfall expected to develop later today and last through tonight. The latest trends in. dicate that we could end up in between two better chances of rain. A stronger upper low moving east across southern Canada will support a 50 knot low level jet that will be aimed at Northern Lower. This will bring a swath of heavier rains up there, with the southern periphery possibly affecting the U.S.-10 corridor. Another low level jet will be moving near the Ohio River valley, keeping much of that rain south of the area. Some of the northern portion of that could clip I-94 corridor. We will have some moisture transport over our area, but it should remain less intense and less coverage. The thought is that once the southern low level jet moves by, the moisture axis/front will shift south a bit. What we will be left with is a somewhat zonal flow overhead, with weak short waves moving by mostly to our north and south. It is possible that we see a few showers and/or storms, but the organization of them over the area will be quite limited. Much of the time frame will be dry. The concentration of anything would be more so during the afternoon and evening hours when diurnal instability is a player. This really looks to be the pattern through Wednesday of next week. There is a potential of a better chance of showers and storms next Wednesday night and Thursday. The models all have been indicating a better wave will organize to our W/SW and move in in the later Wednesday or Thursday time frame. This system will be able to tap some Gulf moisture to help the cause for better rain chances. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 136 AM EDT Fri Jun 14 2019 Much of this forecast period will be VFR, with wind being the biggest impact during the daylight hours. We will start out with mainly clear skies, except a patch of mid level cloud cover toward KLAN and KJXN. High clouds will start to overspread the area after sunrise. Mid clouds will arrive toward noon, and try to bring a few showers to northern areas. Dry air should keep these from reaching the ground at the terminals. Winds will come up mid-morning at most areas, maybe a little earlier at KMKG. Wind gusts of up to 30 knots will eventually be likely mid-late afternoon. These will diminish at the sfc toward sunset. This will likely create some low level wind shear with 45-50 knots within 2k ft of the sfc. Some rain showers with MVFR ceilings may approach KMKG and KGRR right before the end of the forecast period. Lower conditions will likely arrive after this forecast period. && .MARINE... Issued at 314 AM EDT Fri Jun 14 2019 Southwest winds will ramp up today with the core of wind that is moving over the region today and tonight. The winds will be bringing warm air in over the cooler lake waters, versus the colder air that came in for the Thursday event. This looks to be a solid Small Craft Advisory event. With it being weaker than Thursday, it is a marginal Lakeshore Flood Advisory event at best. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...Beach Hazards Statement from 11 AM EDT this morning through Saturday morning for MIZ037-043-050-056-064-071. LM...Small Craft Advisory from 11 AM this morning to 11 AM EDT Saturday for LMZ844>849. && SYNOPSIS...NJJ DISCUSSION...NJJ AVIATION...NJJ MARINE...NJJ
Hazardous weather outlook, Jun 13, 10:33 PM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 1033 PM EDT Thu Jun 13 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1033 PM EDT Thu Jun 13 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few thunderstorms will be possible on Saturday into Saturday Night ahead of a cold front dropping south through the area. Some of the rain could be heavy so an increased risk for urban and poor drainage flooding exists. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed. LMZ844>849-140745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1033 PM EDT Thu Jun 13 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few thunderstorms will be possible on Saturday ahead of a cold front dropping south through the area.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:19 AM EDT | Small Craft Advisory | GRR | 31 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.